It took me many years to admit easy child is severe ADHD and to finally agree to put him on medications. His grades were suffering terribly so I decided to give it a go. He has been taking Focalin for several years now, and I am happy to say he is one of the lucky ones and has no side effects from it. He never became psychotic or delusional like my daughter did with her Adderall, he still has a healthy appetite, and there are no rebound symptoms when the medication wears off. He went from straight F's to straight A's within a month of starting this medication. Well now that he's older the Focalin isn't helping as much as it used to. He is taking the short acting version of the medication, and he is doing well in his morning classes, but the medication wears off mid afternoon and he is not doing too well in his afternoon classes. His new psychiatrist (had to stop seeing his pediatric neuropych in September because my work changed our insurance) has now prescribed Focalin XR. Supposedly this stuff last a lot longer in the system than the regular Focalin. I picked up the prescription this past weekend, and I am stil afraid to give it to him. I am worried he won't be able to sleep with it since it's longer acting, and I am worried he will suddenly stop eating (Even though his pediatrician says he needs to lose weight.) This week is finals week for him , and I am worried to try out a new medication during finals not knowing what kind of adverse reactions he may have. I have decided to give him his first dose next Monday, when finals are over and second semester begins. Still, I am worried he may not react well to it. Does anybody else have a child who takes a long acting form of a stimulant? If so, how do they do on it and what are some side effects to watch out for?